Previous |  Up |  Next


regulated function; regulated primitive integral; Banach space; Banach lattice; Banach algebra; Schwartz distribution; generalized function; distributional Denjoy integral; continuous primitive integral; Henstock-Kurzweil integral; primitive
Let $\mathcal B_c$ denote the real-valued functions continuous on the extended real line and vanishing at $-\infty $. Let $\mathcal B_r$ denote the functions that are left continuous, have a right limit at each point and vanish at $-\infty $. Define $\mathcal A^n_c$ to be the space of tempered distributions that are the $n$th distributional derivative of a unique function in $\mathcal B_c$. Similarly with $\mathcal A^n_r$ from $\mathcal B_r$. A type of integral is defined on distributions in $\mathcal A^n_c$ and $\mathcal A^n_r$. The multipliers are iterated integrals of functions of bounded variation. For each $n\in \mathbb N$, the spaces $\mathcal A^n_c$ and $\mathcal A^n_r$ are Banach spaces, Banach lattices and Banach algebras isometrically isomorphic to $\mathcal B_c$ and $\mathcal B_r$, respectively. Under the ordering in this lattice, if a distribution is integrable then its absolute value is integrable. The dual space is isometrically isomorphic to the functions of bounded variation. The space $\mathcal A_c^1$ is the completion of the $L^1$ functions in the Alexiewicz norm. The space $\mathcal A_r^1$ contains all finite signed Borel measures. Many of the usual properties of integrals hold: Hölder inequality, second mean value theorem, continuity in norm, linear change of variables, a convergence theorem.
[1] Alexiewicz, A.: Linear functionals on Denjoy-integrable functions. Colloq. Math. 1 (1948), 289-293. MR 0030120 | Zbl 0037.32302
[2] Aliprantis, C. D., Border, K. C: Infinite Dimensional Analysis. A Hitchhiker's Guide. Springer, Berlin (2006). MR 2378491 | Zbl 1156.46001
[3] Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. Oxford Mathematical Monographs. Oxford: Clarendon Press (2000). MR 1857292 | Zbl 0957.49001
[4] Axler, S., Bourdon, P., Ramey, W.: Harmonic Function Theory. Springer, New York (2001). MR 1805196 | Zbl 0959.31001
[5] Burkill, J. C.: An integral for distributions. Proc. Camb. Philos. Soc. 53 (1957), 821-824. DOI 10.1017/S030500410003293X | MR 0094703 | Zbl 0081.11303
[6] Čelidze, V. G., Džvaršeĭšvili, A. G.: The Theory of the Denjoy Integral and Some Applications. Transl. from the Russian by P. S. Bullen. World Scientific, Singapore (1989). MR 1036270
[7] Das, A. G., Sahu, G.: An equivalent Denjoy type definition of the generalized Henstock Stieltjes integral. Bull. Inst. Math., Acad. Sin. 30 (2002), 27-49. MR 1891364 | Zbl 1007.26004
[8] Dunford, N., Schwartz, J. T.: Linear Operators. Part I: General theory. With the assistance of William G. Bade and Robert G. Bartle. Repr. of the orig., publ. 1959 by John Wiley & Sons Ltd., Paperback ed. New York etc.: John Wiley & Sons Ltd. xiv (1988). MR 1009162 | Zbl 0635.47003
[9] Fleming, R. J., Jamison, J. E.: Isometries on Banach Spaces: Function spaces. Chapman and Hall, Boca Raton (2003). MR 1957004 | Zbl 1011.46001
[10] Folland, G. B.: Real Analysis. Modern Techniques and Their Applications. 2nd ed. Wiley, New York (1999). MR 1681462 | Zbl 0924.28001
[11] Fraňkova, D.: Regulated functions. Math. Bohem. 116 (1991), 20-59. MR 1100424 | Zbl 0724.26009
[12] Friedlander, F. G., Joshi, M.: Introduction to the Theory of Distributions. Cambridge etc.: Cambridge University Press. III (1982). MR 0779092
[13] Gordon, R. A.: The Integrals of Lebesgue, Denjoy, Perron, and Henstock. American Mathematical Society, Providence (1994). MR 1288751 | Zbl 0807.26004
[14] Kaniuth, E.: A Course in Commutative Banach Algebras. Springer, New York (2009). MR 2458901 | Zbl 1190.46001
[15] Kannan, R., Krueger, C. K.: Advanced Analysis on the Real Line. Springer, New York (1996). MR 1390758 | Zbl 0855.26001
[16] Lee, P. Y., Výborný, R.: The Integral: An Easy Approach after Kurzweil and Henstock. Cambridge University Press, Cambridge (2000). MR 1756319
[17] Lane, S. Mac, Birkhoff, G.: Algebra. Macmillan, New York (1979). MR 0524398
[18] McLeod, R. M.: The Generalized Riemann Integral. The Mathematical Association of America, Washington (1980). MR 0588510 | Zbl 0486.26005
[19] Mikusiński, J., Sikorski, R.: The elementary theory of distributions. I. Rozprawy Mat. 12 (1957), 52 pp. MR 0094702 | Zbl 0078.11101
[20] Musielak, J. A.: A note on integrals of distributions. Pr. Mat. 8 (1963), 1-7. MR 0184080 | Zbl 0202.40301
[21] Oberguggenberger, M.: Multiplication of Distributions and Applications to Partial Differential Equations. Longman Scientific and Technical, Harlow (1992). MR 1187755 | Zbl 0818.46036
[22] Russell, A. M.: Necessary and sufficient conditions for the existence of a generalized Stieltjes integral. J. Aust. Math. Soc., Ser. A 26 (1978), 501-510. DOI 10.1017/S1446788700012015 | MR 0520103 | Zbl 0398.26011
[23] Schwartz, L.: Thèorie des Distributions. Nouvelle ed., entie`rement corr., refondue et augm. Hermann, Paris (1978), French. MR 0209834
[24] Sikorski, R.: Integrals of distributions. Stud. Math. 20 (1961), 119-139. MR 0126714 | Zbl 0103.09102
[25] Talvila, E.: Limits and Henstock integrals of products. Real Anal. Exch. 25 (1999/2000), 907-918. MR 1778542
[26] Talvila, E.: The distributional Denjoy integral. Real Anal. Exch. 33 (2008), 51-82. MR 2402863 | Zbl 1154.26011
[27] Talvila, E.: Convolutions with the continuous primitive integral. Abstr. Appl. Anal. 2009 (2009), 18 pp. MR 2559282 | Zbl 1192.46039
[28] Talvila, E.: The regulated primitive integral. Ill. J. Math. 53 (2009), 1187-1219. MR 2741185 | Zbl 1207.26018
[29] Thomson, B. S.: Characterizations of an indefinite Riemann integral. Real Anal. Exch. 35 (2010), 487-492. MR 2683613 | Zbl 1222.26009
[30] Zemanian, A. H.: Distribution Theory and Transform Analysis. An Introduction to Generalized Functions, with Applications. Reprint, slightly corrected. Dover Publications, New York (1987). MR 0918977 | Zbl 0643.46028
[31] Ziemer, W. P.: Weakly Differentiable Functions. Sobolev Spaces and Functions of Bounded Variation. Springer-Verlag, Berlin (1989). MR 1014685 | Zbl 0692.46022
Partner of
EuDML logo